Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 20, 2017Fayette County, Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 11:01 AM EDT for Fayette County, Henry County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2017, 11:01 AM EDT (15:01 UTC)
Expired
Jun 20, 2017, 12:00 PM EDT
In force
59 min
Issued by
NWS Atlanta, GA

Counties Fayette County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 16 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS82 KFFC 201501
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EDT TUE JUN 20 2017
 
GAZ054-055-057-201600-
Fayette GA-Clayton GA-Henry GA-
1101 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND HENRY
COUNTIES UNTIL noon EDT...

At 1059 AM EDT...a line of showers and thunderstorms with heavy rain 
was from near Kelleytown to near Starrs Mill. These showers and 
thunderstorms were nearly stationary.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of these storms include
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Hampton, Lovejoy, Senoia, Brooks, Woolsey, Lake Spivey, Blacksville,
Starrs Mill, Inman, Bonanza, Jw Smith Reservoir, Atlanta Motor
Speedway, Flippen, Lake Horton and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8417 3340 8404 3335 8426 3335 8438
      3332 8439 3329 8452 3330 8451 3331 8452
      3332 8452 3333 8453 3334 8456 3343 8461
TIME...MOT...LOC 1459Z 005DEG 6KT 3351 8413 3336 8456 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:25 AM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 7:25 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
725 AM EDT Tue Jun 20 2017

.PREV DISCUSSION... /Issued 318 AM EDT Tue Jun 20 2017/

SHORT TERM /Today through Wednesday/...
A convergence zone has set up from roughly Frolona (Heard County) to
Union City (Fulton County) to Danburg (Wilkes County). Overnight
along this line, widespread 1" to 3" of rain has fallen with some
spotty 4" to 6" totals noted. So, this area has been primed for
flooding if additional rain falls. All of the hi-res models show that
the convergence zone will hang around the same area through tonight,
potentially moving a little north or south at times. Forecasted QPF
calls for another 1" to 2" today, and there will be some locally
higher amounts. Will go ahead and issue a Flash Flood Watch across
the central CWFA to account for these additional rains through
tonight.

On and off showers and thunderstorms are expected today for most of
the outlook area. Precipitation will be a lot more spotty across the
far NW higher terrain, as somewhat drier air has settled across the
area. For the remainder of the CWFA, a very moist and tropical
airmass will remain in place through the short term period. PWATS
aoa 2" will be the rule. The old boundary/convergence area will serve
to focus precipitation today. However, within the most/tropical
airmass, convection will be able to develop almost anywhere south of
this feature. Models continue to indicate high pops, so have gone at
least likely.

Wednesday looks to be very similar to today, but the axis of
heaviest precip may shift a bit southward.

With so much cloud cover and precip around, max temps will be below
normal for the period.

NListemaa

LONG TERM /Wednesday Night through Monday/...
The long term portion of the forecast will remain unsettled.

The old boundary/convergence zone will remain a focus for precip
through Wednesday night across the southern CWFA. The old boundary
should begin to shift northward by Thursday as a potential tropical
cyclone makes landfall across the western Gulf Coast. The boundary
looks to set up across far northern GA on Thursday and remains
nearly stationary through the early week. The remnants of any
tropical system should move east along the boundary during the
weekend/early next week. Another flood watch may be needed during
the extended period for northern portions of GA as the remnants
impact the area.

High pressure, and drier air should finally settle across the area
by the middle of next week.

NListemaa

&&

.AVIATION...
12Z Update...

A convergence line near ATL should remain in place most of the
day, possibly shifting slightly north/slightly south through
tonight. TSRA chances will increase through the afternoon. Winds
are expected to shift to the NE by early morning, but may flirt
with due south during the late afternoon/evening.

//ATL Confidence...12Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  68  80  69 /  60  60  40  40
Atlanta         79  69  79  70 /  60  50  40  50
Blairsville     79  63  78  65 /  50  50  30  40
Cartersville    82  68  81  70 /  50  40  40  40
Columbus        78  71  81  73 /  80  70  60  50
Gainesville     79  67  79  68 /  50  50  40  40
Macon           79  70  81  72 /  80  70  60  40
Rome            84  69  82  70 /  20  20  30  40
Peachtree City  78  68  79  70 /  70  60  40  50
Vidalia         82  72  83  73 /  80  70  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for the following
zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton...
Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Madison...Meriwether...Monroe...Morgan...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike...
Putnam...Rockdale...South Fulton...Spalding...Talbot...
Taliaferro...Troup...Upson...Walton...Warren...Wilkes.

&&
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
326 AM EDT Tue Jun 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
326 AM EDT Tue Jun 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected through the
period. A few of the thunderstorms could be strong, producing
gusty winds and occasional lightning strikes. However, the main
severe weather hazard today will any potential flooding from
locally heavy rainfall. A Flash Flood Watch has been issued
roughly along the Interstate 20 corridor through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms each day. The primary hazard will
be very heavy rainfall through Tuesday as ample moisture and a cold
front interact over the region. Other threats include strong, gusty
winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 20, 5:03 AM EDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
503 AM EDT TUE JUN 20 2017

GAZ027-036>039-045>051-056>060-201200-
Taliaferro GA-Wilkes GA-Butts GA-Morgan GA-Putnam GA-Walton GA-
Rockdale GA-Jasper GA-Newton GA-Henry GA-Madison GA-DeKalb GA-
Oglethorpe GA-Spalding GA-Clarke GA-Oconee GA-Greene GA-
503 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...WILKES...
BUTTS...MORGAN...NORTHERN PUTNAM...WALTON...ROCKDALE...JASPER...
NEWTON...HENRY...SOUTHEASTERN MADISON...SOUTHEASTERN DEKALB...
OGLETHORPE...EASTERN SPALDING...SOUTHERN CLARKE...OCONEE AND GREENE
COUNTIES UNTIL 800 AM EDT...

Radar estimates and rain gauge readings show between two and four
inches of rain fell across this area overnight with localized
amounts of five to seven inches.

  HAZARD...Heavy rain.

  IMPACT...Although the rain has generally ended for now, many
           rivers, creeks and streams will continue to see high and
           swiftly flowing water through the early morning. Some
           roads will continue to have standing water as well.

Some locations in the path of this storm include
McDonough, Conyers, Monroe, Covington, Eatonton, Jackson, Washington,
Madison, Greensboro, Watkinsville, Monticello, Crawfordville,
Lexington, Athens, Stockbridge, Locust Grove, Social Circle, Oxford,
Union Point and Porterdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3351 8291 3331 8344 3325 8412 3363 8426
      3380 8385 3408 8301 3401 8293 3398 8285
      3398 8275 3385 8259
TIME...MOT...LOC 0858Z 240DEG 0KT 3365 8342
Special weather statement, Jun 20, 9:38 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 AM EDT TUE JUN 20 2017

GAZ049-050-201445-
Morgan GA-Greene GA-
938 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND GREENE COUNTIES UNTIL
1045 AM EDT...

At 938 AM EDT...a strong thunderstorm with heavy rain was near
Madison. This storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Madison, Greensboro, Union Point, Rutledge, Woodville, Siloam,
Buckhead, Wrayswood, Godfrey, Hard Labor Creek State Park,
Greshamville, Parks Mill, Carey, Swords, Penfield and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3355 8302 3347 8328 3348 8328 3344 8353
      3351 8365 3359 8369 3367 8362 3373 8345
      3370 8340 3373 8330 3376 8328 3370 8312
      3371 8308
TIME...MOT...LOC 1338Z 189DEG 3KT 3354 8352
Special weather statement, Jun 20, 9:40 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
940 AM EDT TUE JUN 20 2017

GAZ056-068-070-201445-
Lamar GA-Spalding GA-Pike GA-
940 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...SPALDING AND
PIKE COUNTIES UNTIL 1045 AM EDT...

At 939 AM EDT...a strong thunderstorm with heavy rain was over
Griffin and back into Pike and western Lamar counties. This storm
was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Griffin, Zebulon, Milner, Molena, Williamson, Orchard Hill,
Meansville, Sunny Side, Aldora, East Griffin, Highland Mills,
Towalaga, Experiment, Hilltop, Walker Mill, Birdie, Lifsey Springs,
Vaughn, Hollonville and Rover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3303 8454 3332 8439 3334 8438 3334 8415
      3331 8415 3330 8413 3330 8411 3329 8410
      3325 8412 3322 8412 3300 8420 3300 8453
      3301 8454
TIME...MOT...LOC 1339Z 189DEG 3KT 3324 8424
Special weather statement, Jun 20, 11:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EDT TUE JUN 20 2017

GAZ054-055-057-201600-
Fayette GA-Clayton GA-Henry GA-
1101 AM EDT TUE JUN 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND HENRY
COUNTIES UNTIL noon EDT...

At 1059 AM EDT...a line of showers and thunderstorms with heavy rain
was from near Kelleytown to near Starrs Mill. These showers and
thunderstorms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Hampton, Lovejoy, Senoia, Brooks, Woolsey, Lake Spivey, Blacksville,
Starrs Mill, Inman, Bonanza, Jw Smith Reservoir, Atlanta Motor
Speedway, Flippen, Lake Horton and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8417 3340 8404 3335 8426 3335 8438
      3332 8439 3329 8452 3330 8451 3331 8452
      3332 8452 3333 8453 3334 8456 3343 8461
TIME...MOT...LOC 1459Z 005DEG 6KT 3351 8413 3336 8456

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:55 PM EDTSpecial Weather StatementFFCMarion35 min
Jun 19, 9:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe35 min
Jun 19, 10:35 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe25 min
Jun 19, 11:05 PM EDTFlash Flood WarningFFCGreene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more6 hr
Jun 20, 12:33 AM EDTFlash Flood WarningFFCButts, Henry, Newton5 hr
Jun 20, 1:51 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry54 min
Jun 20, 2:35 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Henry55 min
Jun 20, 3:19 AM EDTFlash Flood WatchFFCBaldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more41 hr
Jun 20, 3:26 AM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Heard64 min
Jun 20, 5:03 AM EDTSpecial Weather StatementFFCButts, Clarke, Greene, Henry, Jasper, Morgan and 7 more3 hr
Jun 20, 9:38 AM EDTSpecial Weather StatementFFCGreene, Morgan67 min
Jun 20, 9:40 AM EDTSpecial Weather StatementFFCPike, Spalding65 min
Jun 20, 11:05 AM EDTSpecial Weather StatementFFCGreene, Morgan55 min
Jun 20, 11:16 AM EDTSpecial Weather StatementFFCClarke, Oconee59 min
Jun 20, 11:35 AM EDTFlash Flood WarningFFCGreene, Morgan, Newton6 hr
Jun 20, 12:26 PM EDTSpecial Weather StatementFFCClayton, Rockdale, Walton64 min
Jun 20, 12:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 20, 1:11 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Jun 20, 1:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett24 hr
Jun 20, 1:33 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton57 min
Jun 20, 2:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson50 min
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Jun 20, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Fulton59 min
Jun 20, 3:14 PM EDTSpecial Weather StatementFFCGwinnett46 min
Jun 20, 3:17 PM EDTSpecial Weather StatementFFCDeKalb43 min
Jun 20, 3:31 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Jun 20, 3:38 PM EDTSpecial Weather StatementFFCCobb, Fulton52 min
Jun 20, 3:44 PM EDTRiver Flood WarningFFCGwinnett9 hr
Jun 20, 3:54 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett6 hr
Jun 20, 6:43 PM EDTSpecial Weather StatementFFCClayton47 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.